MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS CNSTRD ART ISRT 3-4 RT 18M; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II BCS CNSTRD ART ISRT 3-4 RT 18M; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 74029237
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a tka procedure, patient had their knee washed out because of suspected infection.The poly was swapped out for a new one.No delay to procedure.
 
Additional Manufacturer Narrative
Additional information: the associated complaint device was returned and evaluated.A lab analysis was conducted and the component was inspected visually to determine the cause of the reported incident.No destructive analysis was conducted during this investigation.The articulating surface of the insert showed minimal wear.The insertion/extraction slot was deformed, likely due to removal.There were no observations of material or manufacturing deviations in the course of this investigation.A clinical evaluation was conducted and this case reports that after a tka procedure the patient had their knee washed out because of suspected infection.The poly was swapped out for a new one.Per product evaluation the insertion/extraction slot was deformed, likely due to removal, there were no observations of material or manufacturing deviations during the course of the product investigation.It has been communicated that no clinical documents are available.Therefore, no thorough clinical assessment of the reported issue can be rendered.Should additional information be provided, the clinical/medical investigation task will be reopened.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.Should information become available this complaint can be re-assessed.Available this complaint can be re-assessed.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JRNY II BCS CNSTRD ART ISRT 3-4 RT 18M
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8491895
Report Number1020279-2019-01451
Device Sequence Number16525096
Product Code JWH
UDI-Device Identifier00885556174715
UDI-Public00885556174715
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140555
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74029237
Device Lot Number17CM01676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer03/19/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;